Members
Post a Message
Change Profile

Discussion
Topics
Last Day
Last Week
Tree View

Search Board
Keyword Search
By Date

Utilities
Contact
Administration

Documentation
Getting Started
Formatting
Troubleshooting
Program Credits

Coupons
Best Coupons
Freebie Newsletter!
Coupons & Free Stuff

 

Sarafem, any BTDT?

Moms View Message Board: General Discussion: Archive May 2006: Sarafem, any BTDT?
By Annie2 on Wednesday, May 17, 2006 - 09:23 pm:

Since I have gotten older, my PMS is out of control. I did take Zoloft a few years back for it, but I didn't see a difference, so I stopped taking it.

My new GYN gave me a script for Sarafem today. Unlike Zoloft, which is once a day, everyday, I will only take it during my PMS days.

I hate taking anything but my family needs relief from my PMS and so do I! My weight and blood pressure are normal, I exercise two/three times a week and try to eat healthy.

Has anyone ever taken this for PMS or taking it now? Side effects, etc. I did do some research on the internet but I would like some actual users feedback. Thanks! :)

By Karen~moderator on Thursday, May 18, 2006 - 07:45 am:

Sarafem is basically Prozac. Years ago, before my hysterectomy, my GYN prescribed it for the exact same reason, and it worked for me. Even though you aren't supposed to feel the effects of an anti depressant for several weeks, I guess when it's used for something else, maybe it works differently?? Anyway, I took it for a week each month for years, the only side effect I noticed, which wasn't necessarily a *bad* one, was that I had less of an appetite during that week.

NOW for some negative feedback - Jen's GYN put her on it several years ago for PMS, and she took it exactly twice, and wouldn't take it anymore. She could not sleep when she took it. So, there's our experience - one pro and one con!

By Babysitbarb on Thursday, May 18, 2006 - 02:23 pm:

I took Sarafem 3-5 years ago for my PMS and because I was having horrible migraine's before, during and after my periods. It worked great and I took it for 2 1/2 years.It is a generic form of Prozac.
It took me probably 1 1/2 months to fully adjust to it. My DH and I both thought at first it wasn't working because it took so long for my body to adjust and I was more groucheir at first.

Side effects for me were LOW sex drive, which was not good for my marriage.I had excessive sweating and I still seem to have that but, I think it's because Im premenapausal.

I decided to take myself off from it around the same time I went off birth control because I just wanted to try to do without it.

By Karen~moderator on Thursday, May 18, 2006 - 03:58 pm:

I think the loss of libido generally occurs when you are taking it every day. A close friend of mine is on Prozac daily and has been for a number of years, and she has that side effect. However, when I was taking it 7 days out of the month over a several year period, I didn't have that side effect.

By Annie2 on Thursday, May 18, 2006 - 09:22 pm:

Thanks, ladies. I picked up my prescription today. Since I am due to start my period in about five days, I will probably wait until next month to try it. Boy, it's pricey! My insurance covered $37. but I had to pay $125 for 30 pills. That should last me about three months though.
I'll keep ou posted. Thanks again!

By Karen~moderator on Friday, May 19, 2006 - 07:45 am:

YIKES! We have fixed copays through DH's insurance for our Rx meds. But the policy I was on last year through my job was an HSA policy, and it was just frightening how much the prescriptions cost! I take one med that, without insurance, is over $300 a month! So I feel your pain at the cost of meds.

Split over 3 months is a bit better though. I used to take injectible estrogen after my hysterectomy, but they were not covered by insurance, and the cost kept rising, the drug manufacturer who sold the generic form stopped making it, and the 4-5 month vial was around $200 when I stopped using it. TOO much money!

Annie, you could probably ask for generic Prozac and pay a lot less!!!!!! Ask your pharmacist about it.

By Debbie on Friday, May 19, 2006 - 08:12 am:

I don't have any experience with Sarafem, but do ask your doctor if there is a generic you can take. Both myself and my boys take Allegra for allergies. I didn't know there was now a generic, until my boy's doctor told me. This cuts our co-pay in half. I called my doctor and had him change my perscription to the generic. So, definitely check with yours.

I hope this works for you. I have noticed that lately(since I am approaching 40) my PMS has gotten worse. Let me know how it works for you. It is something I may have to consider if things get any worse around here!

By Lorebunde on Friday, May 19, 2006 - 09:50 am:

Hi, haven't been on moms view for a while so checked out today and this caught my eye. I had posted sarafems inquireies and never got any responses so I couldn't believe the replies! I took it but found all it really did was postpone pms. My period would even be late and then the pms, headache, etc. would come. So I haven't taken it since though I do have the rx.

By Annie2 on Friday, May 19, 2006 - 07:38 pm:

Joan, I thought I remember a post about it from the past. Before I posted mine, I did a search for it but nothing came up.

I'll let everyone know next month. I hate taking anything though, even aspirin for a headache LOL I'm sure that is part of my PMS anxiety! :)

By Kym on Friday, May 19, 2006 - 07:54 pm:

Annie, if you'd like to try another remedy...I am with you on not taking anything so you may find this interesting.

I had nearly lost control of my PMS after I quit nursing #4, I was so Angry, unstable and could go on and on. My friend had been seeing this ob/gyn to try to stay pregnanat, many miscarraiges, and he deals directly with regulating hormones with bio identical hormones, it's a very interesting science. Anyway, I went to him a few months ago and found that I had several levels of hormones that were off, the biggest probles was I had ZERO testosterone (this is good info for any of you with no sex drive as well.) So I am being treated for no testosterone and a major loss in progesterone during my PMS time and it has made a major differnece in not only PMS ( I actually was diagnosed with PMDD) but with general feeling of fogginess, lack of creativity and more areas as well. You can find more info at www.sootopelletherapy.com I know that clinics are low in numbers but maybe one close to you.

Hope you find releif no matter what you do, I know how devastating this is for the whole family.

Lots of blessings


Add a Message


This is a private posting area. A valid username and password combination is required to post messages to this discussion. Register to post a message
Username:  
Password:
Post as "Anonymous"